Bruising question

Help Support ValveReplacement.org:

H

Harpoon

Guest
Last night (Thursday) I tested for my CPR certification as part of the overall EMT training I'm doing.

I did pretty good on everything except a station for one-man vertilation and chest compressions where my timing was off.


As I was doing ventilations I kept "cutting" myself on the inside of my lip with a tooth I have that has a sharp edge. I'd go down to make a seal over the mouth of the dummy and inadvertantly pinch the corner of my mouth between the dummy's face ne this sharp tooth which, after all was said and done, gave me about 14 or so little "nicks" that all closed up within moments of the skin breaking.

I was checking between attempts at the station to see that I wasn't bleeding a "lot" because of the warfarin I'm on, but I never noticed the bruise I had developed under my lower lip until my wife pointed it out when I picked her up from work later that night.

The bruise is much later now, a little over 26 hours later, but it's still there. it's the first bruise I've noticed in a few months now.


My thinking is that, with the stiff plastic that forms the face of the dummy, I was just pushing too hard to get the seal needed for the CPR and it left some bruising, but I wondered if the warfarin might have something to do with it. For the past several months I've been testing (protimes) right on the mark at my primary physicians office.

Any thoughts?
 

Ross

Observer
Joined
Dec 16, 2001
Messages
25,981
Location
On The Hot Seat
I think it's more result of injury then due to the coumadin. Those dummies have gotten better over the years, but they still aren't like a real human. I remember having to struggle to keep a seal on those things. I think you should sue the Red Cross! :D
 
M

Mary

Guest
Harpoon,
I read your question to my husband who's been performing CPR on people and dummies since 1974. He says he's had plenty of bruises result from the CPR and never been on coumadin. His advice is to not push down so hard and they won't occur.
He teaches ACLS, so you know he's had some experience.
Mary
 
G

Guest

Guest
Anything that will cause a bruise when someone is not on warfarin will cause a worse bruise when someone is on warfarin.
 

Latest posts

Top